Hail, Pulaski
- When
- April 22, 7:54 PM EST
- Where
- Pulaski County, Oak Hill
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.050, -84.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 22, 7:00 PM EST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 800 PM EDT FRI APR 22 2005 .DISCUSSION... THERE HAVE BEEN MANY REPORTS OF SEVERE WEATHER ACROSS CENTRAL KENTUCKY...AND SOUTHERN INDIANA. THE REPORTS INCLUDE A POSSIBLE TORNADO NEAR LOUISVILLE...LARGE HAIL...AND DAMAGING WIND. THE AREA IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT TONIGHT. THE LATEST RUC MODELS ARE SHOWING THAT THE MOST ACTIVE AREA WILL MOST LIKELY BE THE NORTHERN PORTION OF THE CWA IN THE MONTGOMERY...BATH ...ROWAN AND FLEMING COUNTIES. THIS IS WHERE THE GREATEST INSTABILITY AND CAPE WILL BE. THE REST OF THE FORECAST IS ON TRACK. && .PREV DISCUSSION... 417 PM EDT FRI APR 22 2005 NEAR TERM (TONIGHT THROUGH MONDAY NIGHT)... SPC HAS THE WESTERN PORTIONS OF THE CWA IN A MODERATE RISK AND THE REST OF THE AREA IN A SLIGHT RISK. HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. SOUNDINGS SHOW LI/S OF -7 AND CAPES AROUND 1500 J/KG. CLOUDS ARE ALSO BEGINNING TO THIN OUT OVER MOST OF THE CWA. SHOWERS AND THUNDERSTORMS HAVE POPPED UP OVER WESTERN PORTIONS OF THE STATE AND SOUTHERN INDIANA AND WILL SPREAD INTO THE AREA DURING THE EVENING HOURS. WENT CATEGORICAL FOR POPS TONIGHT ACROSS THE BOARD. MAIN FORECAST CHALLENGES FOR THE NEAR TERM ARE FOR THE POTENTIAL OF SEVERE STORMS THIS EVENING AND THE TIMING OF THE COLD FRONT MOVING ACROSS EASTERN KY TONIGHT. TEMPERATURES WILL BE A BIT TRICKY...WITH PLENTY OF CAA BEHIND THE FRONT...TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. WITH WARM GROUND TEMPERATURES...EXPECT ONLY LIGHT SNOW ACCUMULATIONS ABOVE 2500 FEET TOMORROW NIGHT. WRAP AROUND PRECIPITATION WILL COME TO END ON SUNDAY AS THE UPPER LOW TRACKS EAST. SOUNDINGS INDICATE LOW LEVEL MOISTURE LINGERING THROUGH SUNDAY NIGHT ACROSS THE EASTERN PORTIONS OF THE CWA. HIGH PRESSURE WILL BRING DRY CONDITIONS ON MONDAY. EXTENDED (TUESDAY THROUGH FRIDAY)... LEANED TOWARDS THE GFS ENSEMBLE FOR THE EXTENDED. MAIN CHANGES WERE TO LOWER TEMPERATURES A FEW DEGREES...AS THE PATTERN ALOFT SLOWLY TRANSITIONS FROM CYCLONIC TO ZONAL FLOW...AS THE UPPER LOW MOVES NORTHEAST. BUMPED UP POPS ON TUESDAY...AS A WEAK COLD FRONT PUSHES THROUGH THE AREA. ENDED POPS ON WEDNESDAY...AS WRAP AROUND MOISTURE PULLS EAST. HIGH PRESSURE WILL BRING DRY CONDITIONS FOR THE END OF THE WORKWEEK. TEMPERATURES WILL MODIFY THROUGH THE END OF THE WEEK...AS SOUTHERLY FLOW RETURNS TO THE AREA. 1206 PM EDT FRI APR 22 2005 MADE MULTIPLE UPDATES TO THE FORECAST. HAVE GONE WITH CATEGORICAL POPS FOR ALL AREAS TONIGHT. LONG ANTICIPATED CONVECTION AHEAD OF THE COLD FRONT SHOULD BE ARRIVING FROM THE WEST LATE THIS AFTERNOON/EARLY THIS EVENING...AND SEE NO REASON TO ARGUE WITH THE PERSISTENT HIGH MOS POPS. HAVE ALSO UPDATED TO LIKELY POPS FOR ALL BUT THE SOUTHWEST PORTION OF THE AREA FOR SATURDAY AND SATURDAY NIGHT. STEEP LOW LEVEL LAPSE RATES AND DEEP MOISTURE SHOULD YIELD SHOWERS. THE MOISTURE WILL NOT BE AS DEEP IN OUR SOUTHWEST COUNTIES. HAVE ALSO CHANGED SATURDAY TEMPS TO REFLECT STEADY OR FALLING DAYTIME READINGS. 358 AM EDT FRI APR 22 2005 ONGOING TSRA AND SIGNFT CLOUD COVER SLOWLY TRACKING EAST ACROSS ERN KY THIS MORNING. THE LEADING EDGE OF THE CONVECTION HAD PASSED BWG AS OF 3 AM. CLOUD COVER HAS SUPPRESSED THE POSSIBILITY FOR DENSE FOG...HOWEVER THE COPIOUS MOISTURE FROM THU CONVECTION HAS DROPPED VIS FOR SOME OF THE AREA TO VALUES BETWEEN 1 AND 2 MILES. AS WINDS PICK UP IN ADVANCE OF THE CONVECTION...THE REDUCED VIS SHOULD IMPROVE RAPIDLY. EXPECTING THE CONVECTION TO CROSS I-75 BY MID MORNING. THAT PLACES ERN KY IN THE AREA OF DEEP CONVECTION DURING THE PEAK HEATING OF THE DAY. MDT RISK OF SVR WX SUPPORTED BY THE GFS WITH CAPE IN EXCESS OF 3200 J/KG AT 18Z WITH VERY VISIBLE DRY SLOT ON W/VP SAT AND RT ENTRANCE REGION OF JET. NAM NOT QUITE AS INTENSE WITH SVR PARAMETERS. FNTL BNDRY LOCATED ON THE KY/TN BORDER THIS AM WILL SLIDE TO THE OH RVR BY MIDDAY WITH THE LOW TRACKING JUST TO THE NORTH OF THE CWFA. AS IF THE POTENTIAL FOR SVR WX WAS NOT ENUF...A SIGNFT POCKET OF COLD AIR (85H TEMPS AT 0 DEG C OR BELOW THRU MON) PORTENDS THE POSSIBILITY OF -SW OVERNIGHT SAT INTO EARLY SUN. ANY ACCUM SHOULD BE VERY SLIGHT AND ONLY ON GRASSY AREAS AS THE GRND IS TOO WARM TO SUPPORT. BETTER CHC FOR ACCUM WILL BE IN THE HIER ELEVATIONS OF ERN KY...ALONG THE VA BORDER AND EVEN THERE THE -RA THAT MIXES IN WILL LIMIT ACCUM TO A TRACE OR LESS. JACKETS WILL BE IN ORDER THIS WEEKEND. WITH TEMPS TONIGHT DROPPING INTO THE LOWER 40S AND THEN REMAINING BELOW 50 UNTIL MONDAY AFT. EXTENDED HAS NOT CHANGED MUCH WITH THE LATEST MEX SO NOT MUCH TO CHANGE WITH THE FCST. LOW CHC POP WITH -SHRA ALMOST EVERY DAY AND NIGHT. NEARLY ZONAL FLOW WILL ALLOW NUMEROUS WAVES TO PASS WITH EACH ONE A POSSIBLE CAUSAL FOR RAIN. TIMING THE BIGGEST PROBLEM BUT WITH OUT A PERIOD OF RECHARGE...EACH WAVE WILL HAVE LITTLE IN THE WAY OF SIG RH TO CREATE A HEAVY RAIN MAKER. && .JKL WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT TONIGHT FOR ALL BUT PIKE AND MARTIN COUNTIES. && JACOBSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 423 AM EDT FRI APR 22 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231100- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN- MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 423 AM EDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO EARLY TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE STILL POSSIBLE EARLY ON SATURDAY MORNING. SOME SNOW MAY MIX IN WITH THE RAIN LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. LITTLE OR NO ACCUMULATION IS EXPECTED EXCEPT IN THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER WHERE A DUSTING MAY ACCUMULATE ON GRASSY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY. SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF SEVERE WEATHER. DUSTY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
846 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL BURFIELD 36.73N 84.79W
04/22/2005 1.00 INCH WAYNE KY TRAINED SPOTTER
0823 PM HAIL GREENWOOD 36.87N 84.49W
04/22/2005 0.75 INCH MCCREARY KY COUNTY OFFICIAL
&&
MMCLANEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
851 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL MONTICELLO 36.84N 84.85W
04/22/2005 0.25 INCH WAYNE KY EMERGENCY MNGR
&&
JACOBSONThe Jackson,KY radar (KJKL), 131 km away, was scanning. The volume nearest the first event began at 00:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442688.